A transplant hepatic artery pseudoaneurysm is a rare postorthotopic liver transplant complication. Bleeding is a common complication of posterior duodenal ulcer secondary to erosion into the gastroduodenal artery. We report the case of a post-transplant patient who presented with massive upper gastrointestinal hemorrhage in the setting of nonsteroidal anti-inflammatory drug use. Endoscopy demonstrated a duodenal ulcer with high-risk stigmata not amenable to hemostasis. Subsequently, an arteriogram revealed a hepatic artery pseudoaneurysm. Transplant professionals should be aware of the possibility of an ulcer eroding into the liver vasculature and in the differential diagnosis for bleeding and pseudoaneurysms in post-transplant patients.
1Sidney Kimmel Medical College, Thomas Jefferson University, Philadelphia, PA
2Department of Medicine, Division of Gastroenterology and Hepatology, Thomas Jefferson University, Philadelphia, PA
3Department of Surgery, Transplant Surgery, Thomas Jefferson University, Philadelphia, PA
Correspondence: David A. Sass, MD, Gastroenterology and Hepatology, Thomas Jefferson University Hospitals, 132 South 10th St, Main Building, Ste 480, Philadelphia, PA 19107 (email@example.com).
Received December 07, 2018
Accepted March 27, 2019
Online date: June 25, 2019
This is an open-access article distributed under the terms of the Creative Commons Attribution-Non Commercial-No Derivatives License 4.0 (CCBY-NC-ND), where it is permissible to download and share the work provided it is properly cited. The work cannot be changed in any way or used commercially without permission from the journal.